Mathematische Annalen

, Volume 252, Issue 2, pp 111–131 | Cite as

Branched covers of surfaces in 4-manifolds

  • Selman Akbulut
  • Robion Kirby
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [BGM]
    Birman, J.S., Conzáles-Acuña, F., Montesinos, J.M.: Heegard splittings of prime 3-manifolds are not unique. Michigan Math. J.23, 97–103 (1976)Google Scholar
  2. [BS]
    Bonahon, F., Siebenmann, L.C.: Lectures, Berkeley 1979Google Scholar
  3. [F]
    Fox, R.H.: A note on branched cyclic coverings of spheres. Rev. Mat. Hisp.-Amer.32, 158–166 (1972)Google Scholar
  4. [G]
    Giller, C.: A family of links and the Conway calculus (to appear in Trans. Amer. Math. Soc.)Google Scholar
  5. [GL]
    Gordon, C.McA., Litherland, R.L.: To appearGoogle Scholar
  6. [H]
    Harer, J.: On handlebody structures for hypersurfaces inC 3 andCP 3. Math. Ann.238, 51–58 (1978)Google Scholar
  7. [HKK]
    Harer, J., Kas, A., Kirby, R.: Handlebody decompositions for complex surfacesGoogle Scholar
  8. [KT]
    Kauffman, L., Taylor, L.: Signature of links. Trans. Am. Math. Soc.216, 351–365 (1976)Google Scholar
  9. [K1]
    Kirby, R.: Problems in low dimensional manifold theory. Proc. Sym. Pure Math.32, 273–312 (1976)Google Scholar
  10. [K2]
    Kirby, R.: A calculus for framed links inS 3. Invent. Math.45, 35–56 (1978)Google Scholar
  11. [KS]
    Kirby, R., Scharlemann, M.: Eight faces of the Poincaré homology sphere. In: Geometric topology, pp. 113–146. New York: Academic Press 1979Google Scholar
  12. [K3]
    Kuiper, N.H.: The quotient space ofCP 2 by complex conjugation is the 4-sphere. Math. Ann.208, 175–177 (1974)Google Scholar
  13. [M1]
    Mandelbaum, R.: Special handlebody decompositions of simply connected algebraic surfaces (to appear in Proc. Amer. Math. Soc.)Google Scholar
  14. [MM]
    Mandelbaum, R., Moishezon, B.: On the topological structure of non-singular algebraic surfaces inCP 3. Topology15, 23–40 (1976)Google Scholar
  15. [M2]
    Milnor, J.: Singular points of complex hypersurfaces. In: Annals of Mathematical Studies No. 61. Princeton: Princeton University Press 1968Google Scholar
  16. [MH]
    Milnor, J., Husemoller, D.: Symmetric bilinear forms. Berlin, Heidelberg, New York: Springer 1973Google Scholar
  17. [NW]
    Neumann, W., Weintraub, S.: Four-manifolds constructed via plumbingGoogle Scholar
  18. [R]
    Von Randow, E.: Zur Topologie von Dreidimensionalen Baummannigfaltigkeiten. Bonn. Math. Schr.14 (1962)Google Scholar
  19. [S1]
    Scharf, A.: Zur Faserung von Graphenmannigfaltigkeiten. Math. Ann.215, 35–45 (1975)Google Scholar
  20. [S2]
    Schubert, H.: Knoten mit zwei Brücken. Math. Z.65, 113–170 (1956)Google Scholar
  21. [T]
    Trotter, H.F.: Some knots spanned by more than one unknotted surface of minimal genuss. In: Annals of Mathematical Studies, No. 84, pp. 51–62. Princeton: Princeton University Press 1975Google Scholar
  22. [W]
    Waldhausen, F.: Über Involutionen der 3-Sphäre. Topology8, 81–91 (1969)Google Scholar

Copyright information

© Springer-Verlag 1980

Authors and Affiliations

  • Selman Akbulut
    • 1
  • Robion Kirby
    • 1
  1. 1.Department of MathematicsUniversity of CaliforniaBerkeleyUSA

Personalised recommendations